Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 160, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 29, 2000, 2:10 PM CDT for Allen County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 2:10 PM CDT (19:10 UTC)
- Expired
- Jul 29, 2000, 2:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Allen County, KY
The radar
The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 2:25 PM CDT | Thunderstorm Wind 50 E | Amos, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 291911 SVRSDF KYC003-291945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 210 PM CDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 245 PM CDT * AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FOREST SPRINGS...OR ABOUT 26 MILES SOUTHEAST OF BOWLING GREEN...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOREST SPRINGS AROUND 215 PM CDT SCOTTSVILLE AROUND 220 PM CDT HOLLAND AROUND 225 PM CDT MAYNARD AROUND 230 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:15 AM CDT, 11 hours 55 minutes earlier.
Area forecast discussion, Jul 29, 2:15 AM CDT, 11 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 AM EDT SAT JUL 29 2000 MODELS ARE FAIRLY CONSISTENT ON BRINGING MUCH NEEDED RAIN ACROSS THE COUNTY FORECAST AREA THIS WEEKEND. ONE AREA OF PRECIPITATION WILL MOVE INTO THE CFA BEFORE DAY BREAK WITH THE HEAVIEST PRECIPITATION SOUTH OF LOUISVILLE. A LARGE MCS IN THE CENTRAL PLAINS WILL MOVE THROUGH THE SOUTHWEST FLOW INTO THE AREA LATER THIS AFTERNOON. HEAVY RAIN WILL BE POSSIBLE WITH THIS SYSTEM AND TOTAL PRECIPITATION MAY EXCEED 2 INCHES WITH SOME ISOLATED HIGHER AMOUNTS. FLASH FLOOD GUIDANCE VALUES FOR 12 HOURS ARE BETWEEN 4 AND 5 INCHES SO WE CAN HANDLE PLENTY OF RAIN. THE UPPER LOW WILL SPIN OVER THE LOWER OHIO VALLEY THROUGH THE REMAINDER OF THE WEEKEND SO ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AND SUNDAY. MOSTLY CLOUDY SKIES WILL HOLD TEMPERATURES IN THE LOW AND MID 80S THIS AFTERNOON AND SUNDAY. .SDF...NONE. JA
In the hours before
Special weather statement, Jul 29, 10:43 AM CDT, 3 hours 27 minutes before
KYZ039>043-046>049-053>057-061>067-070>078-081-082-292200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1143 AM EDT SAT JUL 29 2000 A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING FOR SOUTH CENTRAL AND EAST CENTRAL KENTUCKY GENERALLY ALONG AND SOUTH OF A LINE FROM BOWLING GREEN TO LEXINGTON. A SLOW MOVING FRONT WILL REACH KENTUCKY LATE TODAY AND CONTINUE TO TRIGGER THUNDERSTORMS IN MOIST...UNSTABLE AIR. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS...IN ADDITION TO SMALL HAIL AND HEAVY RAIN. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON+ THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. KIRKPATRICK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:30 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Monroe | 30 min |
| Jul 29, 2:59 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 46 min |
| Jul 29, 3:38 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 37 min |
| Jul 29, 3:42 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 48 min |
| Jul 29, 3:45 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 35 min |
| Jul 29, 4:01 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.